Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Bruising on right upper arm, right let, below knee, due to fly to Paris. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
71 year old female, 5'2". Have noticed bruising in the last day on right upper arm and right leg, below the knee, towards the left side.
I am due to fly to Paris on Tuesday.
Posted Tue, 24 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query

Bruising can be due to various causes as any mild injury,aging skin in old age,medications,dermatitis and some less common causes as Polycythemia,endocarditis etc.

Metopropolol does cause bruising and bleeding, but it is a rare side effect of the drug.You can consult with the your treating physician to monitor the doses.You can also do PT(prothrombin time) and PTT(partial thromboplastin time) tests.

Some measures:
1)Apply cold compresses to them as it limits the blood flow and thus reduces its size.

2)Use little soap on them and avoid scrubbing.

3)Avoid applying any cosmetci reparations,lotions etc on them directly.

4)Apply Calamine medicated lotion.

5)Do not use hot water for bathing,instead warm water.

If there is any pain,swelling,itching or they change in colour then consider visiting your Primary Physician for evaluation as a physical examination would help in giving a clearer picture.

Hope this information is adequate.I will be available for follow up in case of doubt.
Above answer was peer-reviewed by
Follow-up: Bruising on right upper arm, right let, below knee, due to fly to Paris. Advice? 6 hours later
Please advise about flying to Paris tomorrow (Tuesday, Sept. 6)
Thank you
Answered by Dr. Mitaly 1 hour later

Thanks for the follow up

If there is no pain, swelling, itching or any other symptoms then there does not seem to be any harm in flying tomorrow.

Wishing you Good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor